Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Elementary proof of the Rudin-Carleson and the F. and M. Riesz theorems

Author: Raouf Doss
Journal: Proc. Amer. Math. Soc. 82 (1981), 599-602
MSC: Primary 42A99
MathSciNet review: 614885
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A very elementary proof is given of the theorem that on a set of measure zero on $ T$, any continuous function is equal to a continuous function of analytic type. The same elementary method proves that a measure of analytic type is absolutely continuous.

References [Enhancements On Off] (What's this?)

  • [1] L. Carleson, Representations of continuous functions, Math. Z. 66 (1957), 447-451. MR 0084035 (18:798a)
  • [2] R. G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York, 1972. MR 0361893 (50:14335)
  • [3] P. Duren, Theory of $ {H^p}$-spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [4] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, New Jersey, 1962. MR 0133008 (24:A2844)
  • [5] Y. Katznelson, An introduction to harmonic analysis, Dover, New York, 1976. MR 0422992 (54:10976)
  • [6] B. Øksendal, A short proof of the $ F$. and $ M$. Riesz Theorem, Proc. Amer. Math. Soc. 30 (1971), 204. MR 0279316 (43:5039)
  • [7] F. Riesz and M. Riesz, Über die Randwerte einer analytischen Funktion, $ 4{\text{e}}$e Congrès des Mathématiciens Scandinaves (Stockholm, 1916), pp. 27-44.
  • [8] W. Rudin, Boundary values of continuous analytic functions, Proc. Amer. Math. Soc. 7 (1956), 808-811. MR 0081948 (18:472c)
  • [9] -, Real and complex analysis, McGraw-Hill, New York, 1974. MR 0344043 (49:8783)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A99

Retrieve articles in all journals with MSC: 42A99

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society